MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 48MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW ORTHOPAEDICS LTD HEMI HEAD 48MM; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Model Number 74122548
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Injury (2348); Test Result (2695)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to elevated metal ions levels.
 
Additional Manufacturer Narrative
It was reported that a hip revision surgery was performed.As of today, the implanted devices, all of which were used in treatment, and additional information has been requested for this complaint but has not become available.Without definitive part/lot numbers a complete complaint history review cannot be performed for the devices involved.A review of the complaint history review was performed using the part number for a 74122548 hemi head 48mm, 74222400 modular sleeve +8mm 12/14 & 74120154 acetlr cup 54mm in search of complaints involving elevated test results throughout the lifetime of the product.Similar complaints have been identified and this will continue to be monitored.No lot numbers were provided; hence a documentation review could not be completed.Without the details of the devices involved in this complaint, the specific product labelling and ifus for the devices cannot be reviewed.If this information becomes available at a later time, the task will be reopened and completed.A risk management review was performed.No additional risks were identified as result of the reported event and no further actions are required at this time.No medical documents were received.Without the supporting lab results, imaging, medical reports and the analysis of the explanted components, the trunnionosis and metallosis cannot be confirmed and it cannot be concluded that the reported events reactions were associated with a malperformance of the implant.The patient impact beyond the revision, and expected transient post-op convalescence period cannot be determined.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
HEMI HEAD 48MM
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key9932406
Report Number3005975929-2020-00099
Device Sequence Number14376742
Product Code JDH
UDI-Device Identifier00885556071847
UDI-Public00885556071847
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74122548
Device Catalogue Number74122548
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date05/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74120154 ACETLR CUP HAP 54MM W/ IMPTR.; 74222400 MODULAR SLEEVE +8MM 12/14.; MODULAR SLEEVE, # 74222400, LOT # UNKNOWN.; UNKN01102100 UNKN BHR IMP.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;